Alert archive / Nevada / Wind Advisories in 2018

Wind Advisory 7, NWS Elko, NV

April 1, 20185 counties in Nevada

NWS Elko, NV issued this wind advisory at Apr 1, 2018, 2:17 PM PDT for 5 counties in Nevada. It took effect at Apr 2, 2018, 11:00 AM PDT. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Apr 1, 2018, 2:17 PM PDT (21:17 UTC)
In effect from
Apr 2, 2018, 11:00 AM PDT
Expired
Apr 2, 2018, 8:00 PM PDT
In force
9 hr
Issued by
NWS Elko, NV

Counties Elko County, NV, Eureka County, NV, Lander County, NV, Nye County, NV, White Pine County, NV

The radar

The Elko radar (KLRX), 133 km from the middle of the area, began a volume at 21:17 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Reno, NV (KREV), launched 12:00Z, 9.3 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Reno, NV at 12:00Z on 2018-04-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Reno, NV at 12:00Z on 2018-04-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2684 m above ground
0-6 km bulk shear
29 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
84 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

539 
WWUS75 KLKN 012117
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
217 PM PDT Sun Apr 1 2018

NVZ031-033-039-021530-
/O.NEW.KLKN.WI.Y.0007.180402T1800Z-180403T0300Z/
Northern Elko County-Southeastern Elko County-
South Central Elko County-
217 PM PDT Sun Apr 1 2018

...WIND ADVISORY IN EFFECT FROM 11 AM TO 8 PM PDT MONDAY...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 11 AM to 8 PM PDT Monday. 


* WINDS...West to Northwest 25 to 35 mph with gusts 45 to 55 mph.

* TIMING...Winds will quickly strengthen late Monday morning 
  behind the cold front and diminish after sunset.

* IMPACTS...Strong winds are expected generally along and east of
  US-93 in Elko county. High profile vehicles will have difficulty
  maintaining lanes or straight driving, especially on north-south
  routes such as US-93. Unsecured property could blow around.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

LIW
2 follow-up statements
613 
WWUS75 KLKN 020936
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
236 AM PDT Mon Apr 2 2018

NVZ034>038-040-041-030300-
/O.EXA.KLKN.WI.Y.0007.180402T1800Z-180403T0300Z/
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-Northwestern Nye County-
Northeastern Nye County-
236 AM PDT Mon Apr 2 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM PDT
THIS EVENING...

The National Weather Service in Elko has issued a Wind Advisory...
which is in effect from 11 AM this morning to 8 PM PDT this
evening. 

* WINDS...West to Northwest 25 to 35 mph with gusts 45 to 55 
  mph. 

* TIMING...Winds will quickly strengthen late this morning behind
  the cold front and diminish after sunset.

* IMPACTS...High profile vehicles will have difficulty 
  maintaining lanes or straight driving, especially on north-south
  routes such as US-93 and state route 376, 318, and 278. 
  Unsecured property could blow around. Blowing dust can reduce 
  visibilities further impeding travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$

NVZ031-033-039-030300-
/O.CON.KLKN.WI.Y.0007.180402T1800Z-180403T0300Z/
Northern Elko County-Southeastern Elko County-
South Central Elko County-
236 AM PDT Mon Apr 2 2018

...WIND ADVISORY REMAINS IN EFFECT FROM 11 AM THIS MORNING TO
8 PM PDT THIS EVENING...

* WINDS...West to Northwest 25 to 35 mph with gusts 45 to 55 
  mph. 

* TIMING...Winds will quickly strengthen late this morning behind
  the cold front and diminish after sunset.

* IMPACTS...High profile vehicles will have difficulty 
  maintaining lanes or straight driving, especially on north-south
  routes such as US-93 and state route 225. Unsecured property 
  could blow around. Blowing dust can reduce visibilities further 
  impeding travel.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A wind advisory means that sustained winds of 30 mph with gusts
in excess of 45 mph are expected. Winds this strong can make
driving difficult, especially for high profile vehicles. Use
extra caution.

&&

$$
659 
WWUS75 KLKN 030243
NPWLKN

URGENT - WEATHER MESSAGE
National Weather Service Elko NV
743 PM PDT Mon Apr 2 2018

NVZ031-033>041-030345-
/O.EXP.KLKN.WI.Y.0007.000000T0000Z-180403T0300Z/
Northern Elko County-Southeastern Elko County-
Ruby Mountains/East Humboldt Range-White Pine County-
Northern Lander County and Northern Eureka County-
Southern Lander County and Southern Eureka County-
Southwestern Elko County-South Central Elko County-
Northwestern Nye County-Northeastern Nye County-
743 PM PDT Mon Apr 2 2018

...WIND ADVISORY WILL EXPIRE AT 8 PM PDT THIS EVENING...

Winds across the forecast area have decreased with speeds mainly
from the northwest at 10 to 20 with some gusts to 30 mph. There
are a few windier locales still showing some winds gusting to 35
to 40 mph. However, the main threat for strong winds has ended,
therefore the advisory is being allowed to expire.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Elko, NV wrote its last area forecast discussion before this wind advisory went out at Apr 1, 2:44 AM PDT, 11 hours 33 minutes earlier.

Area forecast discussion, Apr 1, 2:44 AM PDT, 11 hours 33 minutes before
Area Forecast Discussion
National Weather Service Elko NV
244 AM PDT Sun Apr 1 2018

.SYNOPSIS...A warm day remains on tap for today with highs in the
upper 60s to 70s. A weak weather system pushes through late
tonight into Monday bringing showers and gusty winds. Expect
cooler temps across northern Nevada for Monday with temperatures
quickly recovering for midweek.

&&

.SHORT TERM...Today through Tuesday. Dry and above normal
temperatures will remain for today. A lot of locations will reach
into the upper 60s and low 70s for daytime high. A weak system
with a cold front will drape across northern Nevada starting late
tonight and going into Monday. Expect light precipitation in the
form of valley rain and mountain snow. Snow totals in the
mountains across northern Elko county could see 1-2". As the cold
front moves across the region winds will pick up and could reach
near advisory criteria across NW Nye county and SE Elko county.
The strong winds may pick up dust that can cause reduced
visibilities and drop in air quality. Tuesday will see the return
of dry weather along with warming trend that looks to last towards
the end of the week.

.LONG TERM...Tuesday night through Sunday. Near-zonal flow through
the middle of the week with above normal temperatures. As jet
energy passes by to the north of Nevada early on Wednesday expect
increased clouds and a slight chance of precipitation across
northern Humboldt and Elko Counties. Increasing moisture spreading
in from the west as zonal flow continues into Thursday. Trough
energy dropping in along the west coast on Friday is expected to
bring increased moisture and winds to much of northern and central
Nevada. Model discrepancies persist Friday with respect to both
timing and amounts of QPF, although both GFS and ECMWF models have
ongoing shower activity through Saturday when the trough axis
drops through the CWA. Convective activity is possible on
Saturday, with cooler and drier conditions next Sunday with
northwesterly flow aloft as the trough exits into Utah.

&&

.AVIATION...Gusty winds this afternoon as trough energy approaches
from the northwest. A cold front passes through from northwest to
southeast tonight into Monday morning spreading valley rains
across much of the region.

&&

.LKN WATCHES/WARNINGS/ADVISORIES...
None.
&&

99/96/96

Nearby

Wind Advisories in Nevada, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.